MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85417
Health Effect - Clinical Code No Information (3190)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Associated file 1219977-2016-00213.
 
Event or Problem Description
The physician was treating an endovascular aneurysm repair with an ovation stent graft.He was using a stent to preserve the patient's right hypogastric artery.As he was crossing the stent over the top of the graft he began to feel a lot of resistance.As he was advancing the device he said the shaft was bending.Ultimately he ended up removing the stent because he was not able to advance it any further.
 
Additional Manufacturer Narrative
Additional information: engineering analysis: upon opening the returned device packaging the contents included a.035 coated guidewire, a large 12fr introducer sheath and the product in question an icast 8mm x 59mm x 120cm stent delivery system.The contents were disinfected and inspected for damage.The guidewire was inspected and had many locations where the guidewire was bent.In one location approximately 140cm from the tip the wire was kinked.The introducer sheath used in the case was not damaged but the tip of the sheath was slightly deformed and the distal end of the sheath had a very large bend to it.The stent delivery system stent had a very large curve to it as well.The stent was securely in place between the two radio opaque ro marker bands.The crimped stent diameter was measured and was 2.5mm.This diameter when compared to the lot history records for crimped stent diameter is in line with the other devices from the same lot of crimped catheters.To determine if this returned device was still functional, the returned.035" guidewire was placed through the guidewire lumen of the catheter.There was significant resistance advancing the catheter over the guidewire as the guidewire was bent in multiple locations.The icast was then placed through the returned introducer sheath and the balloon prepped per the instructions for use that are supplied with the product.The balloon was inflated to a nominal pressure of 8atm successfully deploying the stent.The returned device was fully functional.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.The return details provided in the answers section of the complaint details indicates that when the question of if the delivery catheter got hung up on the ovation graft, the response was that the angle the delivery catheter had to track over was too acute.Based on the condition of the stent and the degree of bending seen it is probable that the angle was too much for the sheath, guidewire and delivery system.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Associated file: 1219977-2016-00213.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6002417
Report Number1219977-2016-00212
Device Sequence Number18856420
Product Code JCT
UDI-Device Identifier00650862854176
UDI-Public00650862854176
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/30/2019
Device Model Number85417
Device Catalogue Number85417
Device Lot Number242797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR TERUMO DESTINATION SHEATH; OVATION STENT GRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR